MAUDE Adverse Event Report: STRYKER GMBH LOCKING SCREW AXSOS 3 TI 4.0MM / L42MM; SCREW, FIXATION, BONE

STRYKER GMBH LOCKING SCREW AXSOS 3 TI 4.0MM / L42MM; SCREW, FIXATION, BONE
Model Number 661042S
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
The axsos locking screw did not advance in the direction of drilling or tapping.It was not locked to the plate.When i opened and inserted a new one, i was able to insert it well.
 
Additional Manufacturer Narrative
The reported event could be confirmed.The device inspection revealed the following: the threads under the screw head are highly deformed plastically, such that it is normal that the screw can not be locked into a plate anymore.The threads are ¿flattened¿ proving that the screw was not inserted properly.Some possible causes for this kind of failure mode: the screw insertion was made with a wrong angulation which caused jamming and thread damage.As a reminder, the axsos screws only allow a 10° angulation.The insertion of the screw was attempted multiple times, which caused thread damage.The screw insertion was made using fast speed power tool.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on investigation, the root cause was therefore attributed to be user related issue.If any further information is provided, the investigation report will be updated.
 
Event or Problem Description

Brand Name
LOCKING SCREW AXSOS 3 TI 4.0MM / L42MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key9532679
Report Number0008031020-2019-02530
Device Sequence Number11457524
Product Code HWC
UDI-Device Identifier04546540708762
UDI-Public04546540708762
Combination Product (Y/N)N
PMA/510(K) Number
K181091
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2023
Device Model Number661042S
Device Catalogue Number661042S
Device Lot NumberY49140
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/23/2019
Initial Date Received by Manufacturer 12/09/2019
Supplement Date Received by Manufacturer01/30/2020
Initial Report FDA Received Date12/30/2019
Supplement Report FDA Received Date02/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1